MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Codes Loss of Vision (2139); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The exact date of the onset of symptoms was not provided.(b)(6).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (model ar40e, +18.0 diopter) was implanted in the eye of a male patient on (b)(6) 2016.The lens was explanted on (b)(6) 2017 because the surgeon noticed a "putty" on the lens that was causing loss of vision.Another ar40e, with the same diopter size, was inserted into the eye but the surgeon noticed that this lens was foggy, not quite clear, and it had some substance on the anterior of the lens.Reportedly, the lens was removed and replaced during the same surgical procedure with a pcb00 lens.The patient vision was reported being normal.No further information was provided.Two mdrs will be filed for the 2 ar40e lenses.This report is to record the first ar40e lens implanted and subsequently explanted.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 11/07/2017.Device returned to manufacturer? yes.Device evaluation: only half of an intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 10x microscope magnification showed loose fibers/particles and material looking like body fluids on the lens, related to the handling of the unit out of a sterile environment.The haptic was observed slightly distorted.The customer's reported complaint for putty on the lens was not verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional investigation requests for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6978924
Report Number2648035-2017-01945
Device Sequence Number10873660
Product Code HQL
UDI-Device Identifier05050474502062
UDI-Public(01)05050474502062(17)181009
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date10/09/2018
Device Model NumberAR40E
Device Catalogue NumberAR40E00180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/07/2017
Initial Date Received by Manufacturer 10/02/2017
Supplement Date Received by Manufacturer12/06/2017
Initial Report FDA Received Date10/25/2017
Supplement Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;